I have been experiencing the following symptoms: headaches, lightheaded and dizzy, nausea at times, stomach issues, cant gain muscle and feel real week at times, cant concentrate, muscle aches,agitated, no motivation, chills, oral temp is around 94-95.0 F. My symptoms continue to get worse. I had half of my throid memoved several years ago, the other half has a nodule that isnt cancerous. My docor has done the following tests and cant figure out whats wrong with me. Could anybody let me know if they see anything abnormal.
I'm no doctor - but I do/did have high cortisol - It kinda looks like you may have that too - they did some tests for the cortisol and determined that mine was high due to stress - and not some malfunction in the ATCH/adrenal/cortisol connections....Sorry I can't help more - BTW my estrogen is low too - I think all these hormones interact with each other and can cause other imbalances - I also have thyroid nodules - and even though my bloodtests for thyroid were always normal (and even optimal) I was very sick with hypo symptoms I believe from the nodules. I take synthroid now and have had some improvement....sorry you are not well - when's the last time they did ultrasound on the nodule/lobe? Maybe it would be good to recheck that sort of thing? Sorry I can't be more help.
Best wishes to you,
is your doctor and endocrinologist? if not I suggest that you go see one. It looks like your adrenal glands are making too much cortisol. Obviously it helps to know your symptoms but there are too different diseases that can cause these lab tests, an endo can better figure this one out. BTW do you have high blood pressure?
My TSH was 1.4 - sorry I don't have the others on hand - but they were reasonable - but I had nodules (I haven't had them biospied yet though - wish I had). Been on synthroid for 22 months. Before the discovery of the nodule, I gained 60 lbs in about one year after weighing 117 lbs my whole life, I could not go to the bathroom (#2) without a laxative, I was a mental zombie - literally I could not work, I developed acid reflux disease, dry eyes, and plantar faciitis of the feet, the fatigue was so bad I could hardly take a shower and get dressed (fatigue still is bad), my cholesterol went through the roof (still working on that - but it fell 70 points when I first went on synthroid - back up now though), memory problems signficantly, difficulty concentrating, confusion, chronic insomnia...that's all I can remember right now - Except for high cholesterol I had none of these before the nodule (i believe it was there about a year or two before it was disovered).....
As for removal - I wrestle with the same question - because without it - I would still be hypothyroid and have to take synthroid - but it might be easier to regulate...I don't have an answer for that one and am still working it out myself - I think too it depends on what type of nodules/hot/cold (I don't know what mine are) and whether it's hashis or not (my anti-bodies were negative)....
Hope this helps....
Thanks for your response. Well. I don't know if the symptoms are due to HypoT as I have low immunity towards common cold for few years.. I can't take cold drinks.. Major symptom I feel is that I have memory problem. I am finding it difficult to recall things while talking to others. When someone ask me about my address or phone number, I struggle to get back.. other wise physically I am alright except for my hearing loss which is due to otoscelerosis..
I have gone for the test in Singapore and they say TSH above 4.2 shows a sluggish Thyroid..What is the indicator? can a try some herbal medicine for thyroid and observe it for sometime. is there any you people can recommend..Appreciate your feedback..
It sounds like we have alot of the same symptoms, have most of your symptoms gone away while on Synthroid?
It is a very difficult question, leave the thyroid or take it out, my doctor says to take it out but my labs say that everything is okay. I had half of my throid removed 6 years ago why they didnt remove the whole thing is beyond me, thats doctors for ya. One of the symptoms l have is l am extremely lightheaded do you ever have this problem.
What are you currently doing to fix your thyroid and have you tried Armour? Could you find your T4 and T3 values l would be interested in knowing what they are.
Hi Tharma and Van,
Tharma - I'm sorry but I don't know what to recommend to you - I can't really advise you on herbs or other medicines because I am not a doctor - I would try to see an endocrinologist and have him/her run a full series of thyroid tests - TSH, Free T4, Free T3, and thyroid anti-bodies tests. Sorry I can't be of more help. Hope you feel better.....
Many of my symptoms have improved on synthroid - I was pretty non-functional before treatment and now I am about 60-70% functional. I still have terrible fatigue, heatburn, memory problems, difficulty concentrating and anxiety as well as a choking feeling in my throat....but I don't regret getting treatment and hope I never have to be without it - I have only taken synthroid and cytomel (T3). Others have a lot of dicussion on the board about armour - you might search on that or post a new question on it.....I am on a high dose of meds to shrink thyroid nodules so my TSH, T3 T4 numbers are kinda meaningless since they are all out of the ranges....but before treatment, my TSH was 1.4 (highest it ever was 1.7) range 0.3-5.1, Ft4 was 1.04 range 0.61-1.76. I've never had a free T3 because my doc likes the totals - my total T3 was175 range (90-200) before treatment....Hope that helps...I don't have lightheadedness - but I have a foggy brain....Do the docs want to remove it based on biopsy results or your previous history? Or family risk factors (others in the family with thyroid cancer)...those are things to consider too - but I am not a doctor - I would work closely with your docs and get more than one opinion....hope you feel better....
Have you had your adrenal glands checked? How long did it take before the synthroid started working, that is how long before you could tell you were doing better. I have the same problem with choking, it feels like something is in my throat and sometimes it feels very irritated. Can you describe what you mean by brain fog, what happens? Does your doctor say if you will ever be 100%, sorry for all the questions it just sounds like we have the same thing and its nice to finally hear someone who undeerstands.
Yes - my cortisol was high too - so they tested that - search for cortisol - i was just talking with another board member last week about that very issue - They finally determined that my adrenals were ok - and that the cortisol was elevated due to stress - I read that B vitamins can help that - so I am taking those and the last blood test showed the cortisol reduced - could have been coincidence - but we'll see if it continues.....It took months for the synthroid to really start working because it's necessary to ramp up slowly - I think 3-4 months and then I starting losing weight! Yeah! I've been on it 22 months, I've lost about 35 of the 60 lbs I gained - I can think again somewhat - I couldn't think at all before i was diagnosed with the nodule - I say in front of the TV 24/7 and I wasn't even aware I was doing that - I was a mental zombie - I couldn't work at all - I am much improved that way - I can think most of the time - not like I used to - but still much better - but my memory is still bad and that is very frustrating - I also have terrible fatigue - that is some better than it was, but seems to be the most resistant symptom to improve. Doc doesn't promise anything to me - sorry I can't be more positive about that - Brain fog = for me = general feeling of confusion - almost like being hungover without the headache - inability to think critically - having to struggle to think of words to form a sentence....
About the choking - my docs are in disagreement about what is causing that - it could be the thyroid, acid reflux, anxiety - maybe other things - so we don't know - I am certainly under a lot of stress lately and very anxious and I do notice it's worse then - but it could be all of them....
Yes, this board is great for finally finding other people who can relate to this invisible illness - best wishes to you!!
As you can see from my lab results l have a problem with high cortisol and the doctors think my adrenal gland is not functioning but dont know how to fix it because l got worse on Cortef. Is it possible that my adrenal glands arent working because of my thyroid, l have read articles talking about the relationship between the two. Could the Tyroid cause the Adrenals to not function properly or the other way around? Did you have any problems with Synthroid, did you feel worse after taking it the first few months and then started feeling better?
I asked my doc if my thyroid or my high dose of synthroid was making my cortisol high - he said "problems with both are often associated but don't necessarily cause one another"....or something close to that - as for the synthroid - my cortisol was high before I started it....I didn't feel worse the first few months after starting synthroid that I remember - the first week for sure - but I didn't really feel better until after 3 months or so.....
Try some B vitamins (with docs ok) for your cortisol - I really think it helps mine - and anything to destress! Stress raises cortisol - I have terrible anxiety so that doesn't help anything - do anything you can to relieve stress - exercise, walk, read, hot bath, relaxing music....whatever works....